Thunderstorm Wind, McCurtain
- When
- July 3, 5:35 AM CST
- Where
- McCurtain County, 5 mi W of Broken Bow
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.033, -94.817
Trees and power lines downed on Hwy 3.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 3, 3:14 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 414 AM CDT SAT JUL 3 2004 .DISCUSSION... UPPER LOW OVER THE PLAINS MOVES ON EAST TODAY...WITH A WEAK VORT MAX MOVING SOUTHEAST ACROSS NORTHEAST TX. WILL LEAVE THE 4TH DRY FOR NOW...AS STORMS SHOULD REMAIN NORTH AND SOUTH OF THE AREA...AS SHORT WAVE MOVES ACROSS KN AND SYSTEM MOVES WEST ACROSS THE NORTHERN GULF. AS THE SYSTEM IN THE GULF MOVES INTO TX ON MONDAY...SHOULD BE ENOUGH MOISTURE AND LIFT FOR A SLIGHT CHANCE OF STORMS...GENERALLY SOUTH OF I20. THEN A WEAKNESS IN THE RIDGE SHOULD PREVAIL FOR THE REMAINDER OF THE WEEK. SORRY THE ZONES WERE A LITTLE LATE...HAD TO MAKE A FEW ADJUSTMENTS FOR SEVERE THUNDERSTORM WATCH...FOR THE COMPLEX OF STORM OVER NORTH TX AND SOUTHERN OK...THAT HAS NOT DIED YET. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 93 74 95 75 / 30 20 10 10 MLU 91 73 94 74 / 30 20 10 10 TXK 92 75 95 76 / 40 20 10 10 TYR 93 74 95 75 / 50 20 10 10 LFK 93 75 94 75 / 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 3 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS MORNING...TO THE NORTH AND NORTHWEST OF A LINE FROM JACKSONVILLE TEXAS TO HENDERSON TEXAS TO TEXARKANA TO EL DORADO ARKANSAS. A STORM COMPLEX OVER NORTH CENTRAL TEXAS IS MOVING SOUTHEAST AND A SECOND COMPLEX OVER CENTRAL ARKANSAS AND EASTERN OKLAHOMA IS ALSO MOVING SOUTHEAST. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING. THE STORMS WILL DECREASE BY LATE MORNING. THESE COMPLEXES WILL LEAVE OUTFLOW BOUNDARIES FOR STORMS TO DEVELOP ON LATER IN THE DAY ACROSS THE REGION. SOME STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS MORNING OVER NORTHEAST TEXAS AND SOUTHWEST ARKANSAS.
The Western Arkansas radar (KSRX), 146 km away, was scanning. The volume nearest the first event began at 11:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines downed on Hwy 3.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412672.